Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 43, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 26, 2000, 9:12 PM CST for Dent County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 26, 2000, 9:12 PM CST (03:12 UTC)
- Expired
- Mar 26, 2000, 9:45 PM CST
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dent County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 270314 SVRSGF MOC065-270345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 912 PM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DENT COUNTY IN SOUTH CENTRAL MISSOURI. * UNTIL 945 PM CST. * AT 904 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SALEM...MOVING SOUTHEAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF QUARTERS. * THIS STORM WILL REMAIN OVER RURAL AREAS OVER DENT COUNTY...SOUTH AND EAST OF SALEM. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3769 9150 3753 9160 3727 9101 3747 9089 BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:25 PM CST, 6 hours 47 minutes earlier.
Area forecast discussion, Mar 26, 2:25 PM CST, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 PM CST SUN MAR 26 2000 STRONG TO SEVERE THUNDERSTORMS INTENSIFIED IN SOUTHEAST KANSAS AROUND NOON AS IT MET THE UNSTABLE ATMOSPHERE OVER THE OZARKS. LOW CLOUDS HAD KEPT CAPES AND INSTABILITIES DOWN A BIT IN SOUTHEAST KANSAS...BUT THAT WAS NOT A PROBLEM WHEN THE STORMS APPROACHED THE 72/60 SURFACE CONDITIONS AT JOPLIN. HAVE HAD REPORTS OF 70 MPH WINDS AND GOLF BALL HAIL. 19Z SURFACE ANALYSIS SHOWED COLD FRONT NEAR HUTCHINSON KANSAS... MOVING SOUTHEAST AT A GOOD CLIP. LAPS DATA SHOWS STRONG INSTABILITY OVER WESTERN MISSOURI AND EXPECT FURTHER DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AS THE FRONT APPROACHES. STORMS HAD BEGUN TO DEVELOP IN EASTERN NEBRASKA NEAR THE STRONGER DYNAMICS. 12Z MODELS IN AGREEMENT MOVING THE FRONT THROUGH THE FORECAST AREA BY MIDNIGHT. MAY GO WITH AN UNQUALIFIED POP IN SOME LOCATIONS... DEPENDING ON EVOLUTION OF SYSTEM UP TO ZONE ISSUANCE TIME. SECOND COLD FRONT WILL MOVE THROUGH THE FORECAST AREA MONDAY NIGHT INTO TUESDAY. WHILE THIS SHOULD BE A DRY FRONTAL PASSAGE...THIS BOUNDARY WILL COME INTO PLAY TUESDAY NIGHT THROUGH THURSDAY AS MORE ENERGY SPILLS INTO THE SOUTHERN PLAINS. CURRENT EXTENDED HAS SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY...AND SEE NO REASON TO DEVIATE FROM THAT AT THIS TIME. GUIDANCE NUMBERS ACCEPTED WITH MINOR ADJUSTMENT. PRELIMINARY FORECAST GUI!DANCE(FOR COORDINATION PURPOSES ONLY) SGF BB 042/059 037/065 084-0- JLN BB 043/060 041/068 08300- UNO BB 045/059 038/066 086-0- VIH BB 040/057 035/062 086-0- .SGF...NONE. SUTTON
In the hours before
Local storm report, Mar 26, 5:08 PM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 PM CST SUN MAR 26 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM BRANSON MO WIND DAMAGE
03/26/00 TANEY TELEPHONE POLE DOWN.
REPORTED BY COOPERATIVE
] OBSERVER.Local storm report, Mar 26, 5:11 PM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 PM CST SUN MAR 26 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM URBANA MO .75 INCH HAIL
03/26/00 DALLASLocal storm report, Mar 26, 5:13 PM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 PM CST SUN MAR 26 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM CAPLINGER MILLS MO .75 INCH HAIL
03/26/00 CEDAR REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Mar 26, 7:21 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 PM CST SUN MAR 26 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM LINCOLN MO 1 INCH HAIL
03/26/00 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0650 PM 3 NW COLE CAMP MO 1 INCH HAIL
03/26/00 BENTON REPORTED BY COOPERATIVE
OBSERVER.
0650 PM 5 N OSCEOLA MO .75 INCH HAIL
03/26/00 ST.CLAIR REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Mar 26, 8:04 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
804 PM CST SUN MAR 26 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0742 PM MACKS CREEK MO 1 INCH HAIL
03/26/00 CAMDEN
0750 PM CAMDENTON MO .75 INCH HAIL
03/26/00 CAMDEN REPORTED BY HAM RADIO
OPERATOR.
0750 PM 5 N ELDRIDGE MO .88 INCH HAIL
03/26/00 CAMDEN REPORTED BY HAM RADIO
OPERATOR.Special weather statement, Mar 26, 8:45 PM CST, 27 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 845 PM CST SUN MAR 26 2000 ...SEVERE THUNDERSTORM THREAT HAD DECREASED FOR CENTRAL MISSOURI... AT 835 PM...NATIONAL WEATHER SERVICE RADAR IN SPRINGFIELD CONTINUED TO INDICATE AN OVERALL WEAKENING TREND IN THE SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL MISSOURI. ALTHOUGH ISOLATED STORMS MAY PRODUCE HAIL NEAR ONE INCH IN DIAMETER...THE THREAT FOR WIDESPREAD SEVERE WEATHER HAD DIMINISHED. THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF CENTRAL MISSOURI WILL BE ALLOWED TO EXPIRE AT 900 PM AND WILL NOT BE REISSUED. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH SOUTH CENTRAL MISSOURI THE REST OF THIS EVENING. CLEARING AND COOLER CONDITIONS ARE THEN EXPECTED OVERNIGHT. SUTTON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:07 PM CST | Severe Thunderstorm Warning | SGF | Benton, Morgan | 68 min |
| Mar 26, 6:07 PM CST | Severe Thunderstorm Warning | SGF | St. Clair | 68 min |
| Mar 26, 7:08 PM CST | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, St. Clair | 52 min |
| Mar 26, 7:08 PM CST | Severe Thunderstorm Warning | SGF | Morgan | 52 min |
| Mar 26, 8:16 PM CST | Severe Thunderstorm Warning | SGF | Laclede, Pulaski | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.